View Full Version : Huge mistake

04-04-2013, 09:43 AM
So right now I am currently gut wrenched and devastated by my increased recent hair loss. Was using finasteride for 14 years with great success and about 5 months ago made the change to dutesteride as I was feeling I was loosing some ground with fin. It began with a shed but now in the past month have lost so much hair I don't know what to do. I feel as if I made a poor choice switcing and now have lost all the hair I maintained from the years of finasteride use. My doctors seem to think its not from the switch and have noticed a redness of scalp and the other day he performed a biopsy of my scalp. Will get results next week. I'm in a complete loss and feel like a guinea pig now as my hair continues to fall out and I fall into further deep deep depression.

04-04-2013, 10:00 AM
Interesting, so it took 5 months of Dutasteride after 14 years of fin, for your hair to fall out. That is what i'm afraid of dropping fin for.

I have a couple of questions. 1. Was your dut generic or Avodart? 2. If generic and bought online, where did you buy it, can you say the specific online pharmacy? 3. Lastly, did you drop fin altogether as soon you started dut?

Thanks, and good luck with your situation. Maybe you should get back on fin at a higher dose than you were before you dropped it?

04-04-2013, 10:09 AM
It's prescribed Avodart from a doctor. I stopped immediately and switched from fin to dut.

04-04-2013, 11:15 AM
I dont know much about DUT but maybe its a massive initial shed. Its apparently far more powerful than FIN.

There are lots of guys on here who have greater knowledge than I but I would still seek council with your doctor /dermatologist.

04-04-2013, 11:56 AM
I'm hoping its just a huge shed but I don't see any regrowth happening.

04-04-2013, 12:15 PM
What dose of fin were you taking? If you were taking 1mg and that was doing, try buying 5mg and cutting it in to 1/4ths so that it will be 1.25mg. Maybe you get some regrowth back.

Either that or if you are patient enough, try staying on dut for a full 12 months to see what happens. If the shed has been going on for only a month, I think it deserves a chance to see what it will do in a couple of months. Maybe it stabilizes and hair starts to grow back.

04-04-2013, 12:36 PM
No the shed has been constant since I started but even more aggressive in the past month.

04-08-2013, 12:26 PM
This is not the first time I've heard about someone switching from Fin to Dut and experiencing a shed. I think it could be "the shed", as in the common increase in hairfall that can occur when starting a treatment. Dut is a different and much stronger drug so your body can react in the same way as it would if this was the first time you've ever used a DHT blocker.

Cannot be sure though.

It would be interesting to know what the biopsy reveals.

04-08-2013, 06:40 PM
Thanks Matt I appreciate the reply. Yes hopefully it's a shed. How long do they usually last? I find out the results this week.

25 going on 65
04-08-2013, 09:55 PM
No the shed has been constant since I started but even more aggressive in the past month.

It literally began the first week or 2?